Tennessee, 2010

Flash Flooding in Tennessee, May 16, 2010

May 16, 2010 · NWS MEG · 2 events in 2 counties and zones

A stationary front was located across West Tennessee and Arkansas during the afternoon and evening hours of May 16, 2010 while an upper level disturbance moved into the Mid Mississippi Valley. These features combined with daytime heating to produce showers and thunderstorms across the Mid South.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A stationary front was located across West Tennessee and Arkansas during the afternoon and evening hours of May 16, 2010 while an upper level disturbance moved into the Mid Mississippi Valley. These features combined with daytime heating to produce showers and thunderstorms across the Mid South. Some of the storms were severe producing flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at May 16, 6:03 PM CST, 1 hour 52 minutes earlier.

Area forecast discussion, May 16, 6:03 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
703 PM CDT SUN MAY 16 2010

.UPDATE...

UPDATED FOR 00Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 521 PM CDT SUN MAY 16 2010/

UPDATE...

LINE OF STRONG TO SEVERE THUNDERSTORMS IS NOW PUSHING INTO EASTERN
ARKANSAS. THIS LINE WILL CONTINUE PUSHING EAST EARLY THIS EVENING
AND WILL ENCOUNTER A FAVORABLE ATMOSPHERE FOR SEVERE THUNDERSTORMS
UNTIL DAYTIME INSTABILITY DIMINISHES AROUND 02Z. REFERENCE SPC SWO
MCD 585.

IN ADDITION...THE FLASH FLOOD THREAT WILL ACCOMPANY THIS LINE SO
EXTENDED THE FLASH FLOOD WATCH UNTIL MIDNIGHT.

GRIDS UPDATED AND PRODUCTS SENT.

BORGHOFF

&&

.PREV DISCUSSION... /ISSUED 335 PM CDT SUN MAY 16 2010/

DISCUSSION...SURFACE ANALYSIS THIS AFTERNOON PLACES A QUASI-
STATIONARY BOUNDARY ACROSS WEST TENNESSEE AND ARKANSAS.
MEANWHILE...WATER VAPOR SATELLITE/UPPER AIR PROFILER TRENDS
INDICATE AN UPPER LEVEL TROUGH AXIS LOCATED ACROSS THE
CENTRAL/SOUTHERN PLAINS THIS AFTERNOON. REGIONAL WSR-88D RADAR
TRENDS INDICATE MOST OF THE SHOWER/THUNDERSTORM ACTIVITY ACROSS
THE FORECAST AREA BEING DRIVEN BY DAYTIME HEATING WHILE ACROSS
ARKANSAS THE UPPER LEVEL TROUGH WAS PRODUCING NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS ARKANSAS. SEVERE THUNDERSTORM/HEAVY RAINFALL
POTENTIAL INTO EARLY THIS EVENING IS THE MAIN CONCERN IN THIS
AFTERNOON/S FORECAST PACKAGE.

SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)...CHANCES FOR
SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE MID SOUTH
THROUGH EARLY TO MID EVENING AS A STRONG UPPER LEVEL TROUGH MOVES
FROM THE CENTRAL/SOUTHERN PLAINS AND INTO THE MISSISSIPPI VALLEY
TONIGHT INTO MONDAY. BASED ON LATEST SHORT TERM CONVECTIVE TRENDS
BELIEVE THAT A FEW STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE
POSSIBLE ACROSS THE MISSISSIPPI RIVER DELTA AND NORTH MISSISSIPPI
AT LEAST THROUGH EARLY EVENING. THE MAIN THREATS WITH ANY
THUNDERSTORMS THAT BECOME SEVERE WOULD BE LARGE HAIL AND DAMAGING
WINDS. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE
HEAVY RAINFALL/FLASH FLOODING BUT CONFIDENCE IS TOO LOW AT THIS
TIME TO JUSTIFY EXTENSION OF FLASH FLOOD WATCH BEYOND 00Z.

SHORT TERM MODELS CONTINUE TO INDICATE CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL GRADUALLY COME TO AND END BY MONDAY NIGHT AS
HIGH PRESSURE BUILDS INTO THE FORECAST AREA THROUGH TUESDAY NIGHT.

LONG TERM...(WEDNESDAY THROUGH SUNDAY)...12Z LONG RANGE MODELS
CONTINUE TO DIVERGE WITH SOLUTIONS AS AN OPEN WAVE UPPER LEVEL LOW
EJECTS OUT OF THE ROCKIES AND INTO THE CENTRAL/SOUTHERN PLAINS AND
MIDDLE/LOWER MISSISSIPPI VALLEYS TOWARDS THE END OF THE PERIOD.
TRENDED FORECAST TOWARDS THE 12Z ECMWF BUT WITH LOW CONFIDENCE
KEPT LOW POPS GOING IN THE LONG TERM FORECAST.

CJC

&&

.AVIATION...
00Z TAFS

LINE OF THUNDERSTORMS ALONG THE MS RIVER AT TAF ISSUANCE TIME WILL
CONTINUE PUSHING EAST ACROSS THE MIDSOUTH EARLY THIS EVENING. LOOK
FOR TEMPO IFR CONDITIONS AS THE LINE PASSES THROUGH. ADDITIONAL
SCATTERED THUNDERSTORMS WILL PERSIST ACROSS NORTHERN MS AND WEST
TN AHEAD OF THE LINE.

AFTER THE THUNDERSTORMS WEAKEN AND DIMINISH BY 05Z...LOW CLOUDS
AND AREAS OF FOG ARE EXPECTED TO DEVELOP LATER TONIGHT AS BOUNDARY
LAYER WINDS DROP OFF. IFR CONDITIONS EXPECTED WITH SOME LIFR
CONDITIONS ALSO POSSIBLE...ESPECIALLY AT KMKL AND KTUP.

COLD FRONT WILL PASS THROUGH EARLY MONDAY...CAUSING WINDS TO
INCREASE AND CIGS/VSBYS TO RISE QUICKLY AROUND 14-15Z.

BORGHOFF

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  65  79  58  78 / 100  20  10  10
MKL  63  77  55  75 /  60  30  10  10
JBR  62  77  55  76 / 100  30  10  10
TUP  64  83  57  79 /  60  20  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR DUNKLIN-
     PEMISCOT.

MS...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR ALCORN-BENTON
     MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
     MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, May 16, 6:40 PM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
740 PM CDT SUN MAY 16 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-171115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
740 PM CDT SUN MAY 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MIDSOUTH THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE THIS EVENING AS A LINE OF THUNDERSTORMS TRACKS EAST ACROSS
THE MIDSOUTH.

A FLASH FLOOD WATCH CONTINUES UNTIL MIDNIGHT THIS EVENING.
OCCASIONAL SHOWERS AND THUNDERSTORMS WILL BE SLOW MOVING AND PRODUCE
HEAVY RAIN WITH THE POSSIBILITY OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

BORGHOFF

In the hours before

Special weather statement, May 16, 6:37 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
737 PM CDT SUN MAY 16 2010

MSZ015-170115-
PONTOTOC MS-
737 PM CDT SUN MAY 16 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 815 PM CDT FOR...

  PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 4 MILES SOUTH OF ECRU TO
RANDOLPH AT 738 PM CDT...MOVING EAST AT 15 MPH.

PEOPLE IN PONTOTOC COUNTY...INCLUDING LOCATIONS NEAR PONTOTOC AND
TRACE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 16, 6:44 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
744 PM CDT SUN MAY 16 2010

MSZ001>003-TNZ050-052-053-089-090-170130-
DE SOTO MS-BENTON MS-MARSHALL MS-FAYETTE TN-HAYWOOD TN-MADISON TN-
CHESTER TN-HARDEMAN TN-
744 PM CDT SUN MAY 16 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 830 PM CDT FOR...

  NORTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  EAST CENTRAL DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHWESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 6 MILES NORTHWEST OF HILLVILLE TO BYHALIA AT 744 PM
CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN BENTON...CHESTER...DESOTO...FAYETTE...HARDEMAN...HAYWOOD...
MADISON AND MARSHALL COUNTIES...INCLUDING LOCATIONS NEAR BOLIVAR...
CHICKASAW STATE FOREST...CHICKASAW STATE PARK...HOLLY SPRINGS AND T O
FULLER STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 16, 6:52 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
752 PM CDT SUN MAY 16 2010

MSZ004-005-009-014-170115-
ALCORN MS-TIPPAH MS-PRENTISS MS-UNION MS-
752 PM CDT SUN MAY 16 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 815 PM CDT FOR...

  SOUTH CENTRAL ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
OVER RIPLEY AT 752 PM CDT...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...PRENTISS...TIPPAH AND UNION COUNTIES...INCLUDING
LOCATIONS NEAR RIPLEY...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, May 16, 6:56 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
756 PM CDT SUN MAY 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     LYNN                    36.01N 91.25W
05/16/2010                   LAWRENCE           AR   BROADCAST MEDIA

            POWER LINES DOWN AND A TREE FELL ON A CAR IN SOUTHWEST
            LAWRENCE COUNTY.

0535 PM     TORNADO          6 W STEELE              36.08N 89.95W
05/16/2010                   PEMISCOT           MO   TRAINED SPOTTER

            CONFIRMED TOUCHDOWN OF A LANDSPOUT.

0545 PM     TORNADO          STEELE                  36.08N 89.85W
05/16/2010                   PEMISCOT           MO   LAW ENFORCEMENT

            LANDSPOUTS WERE REPORTED IN STEELE AND THROUGHOUT
            PEMISCOT COUNTY.

0610 PM     TORNADO          STEELE                  36.08N 89.85W
05/16/2010                   PEMISCOT           MO   LAW ENFORCEMENT

            LANDSPOUTS WERE REPORTED IN STEELE AND THROUGHOUT
            PEMISCOT COUNTY.

0613 PM     TSTM WND DMG     3 NE HORNERSVILLE       36.07N 90.08W
05/16/2010                   DUNKLIN            MO   LAW ENFORCEMENT

            SEVERE DAMAGE TO FARM EQUIPMENT ON COUNTY ROAD 735 JUST
            WEST OF HIGHWAY CC NEAR RIVES AREA.

0635 PM     TSTM WND DMG     6 SSE KENNETT           36.16N 90.01W
05/16/2010                   DUNKLIN            MO   AMATEUR RADIO

            A TOOL SHED WAS DESTROYED ON COUNTY ROAD 721 IN DUNKLIN
            COUNTY.

0640 PM     TSTM WND DMG     FORREST CITY            35.01N 90.79W
05/16/2010                   ST. FRANCIS        AR   LAW ENFORCEMENT

            ONE TREE DOWN ON HIGHWAY 284 BLOCKING THE ROAD.

0643 PM     HAIL             BLYTHEVILLE             35.93N 89.92W
05/16/2010  E0.88 INCH       MISSISSIPPI        AR   AMATEUR RADIO

0753 PM     HAIL             18 SW OXFORD            34.18N 89.75W
05/16/2010  E0.88 INCH       PANOLA             MS   AMATEUR RADIO

&&

CCD
Special weather statement, May 16, 6:58 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
758 PM CDT SUN MAY 16 2010

TNZ020-021-052-054-170130-
CARROLL TN-GIBSON TN-HENDERSON TN-MADISON TN-
758 PM CDT SUN MAY 16 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 830 PM CDT FOR...

  SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
12 MILES NORTHWEST OF BARGERTON AT 759 PM CDT...MOVING EAST AT 20
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CARROLL...GIBSON...HENDERSON AND MADISON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES BEECH LAKE.
Local storm report, May 16, 7:09 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
809 PM CDT SUN MAY 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     LYNN                    36.01N 91.25W
05/16/2010                   LAWRENCE           AR   BROADCAST MEDIA

            POWER LINES DOWN AND A TREE FELL ON A CAR IN SOUTHWEST
            LAWRENCE COUNTY.

0535 PM     TORNADO          6 W STEELE              36.08N 89.95W
05/16/2010                   PEMISCOT           MO   TRAINED SPOTTER

            CONFIRMED TOUCHDOWN OF A LANDSPOUT.

0545 PM     TORNADO          STEELE                  36.08N 89.85W
05/16/2010                   PEMISCOT           MO   LAW ENFORCEMENT

            LANDSPOUTS WERE REPORTED IN STEELE AND THROUGHOUT
            PEMISCOT COUNTY.

0610 PM     TORNADO          STEELE                  36.08N 89.85W
05/16/2010                   PEMISCOT           MO   LAW ENFORCEMENT

            LANDSPOUTS WERE REPORTED IN STEELE AND THROUGHOUT
            PEMISCOT COUNTY.

0613 PM     TSTM WND DMG     3 NE HORNERSVILLE       36.07N 90.08W
05/16/2010                   DUNKLIN            MO   LAW ENFORCEMENT

            SEVERE DAMAGE TO FARM EQUIPMENT ON COUNTY ROAD 735 JUST
            WEST OF HIGHWAY CC NEAR RIVES AREA.

0635 PM     TSTM WND DMG     6 SSE KENNETT           36.16N 90.01W
05/16/2010                   DUNKLIN            MO   AMATEUR RADIO

            A TOOL SHED WAS DESTROYED ON COUNTY ROAD 721 IN DUNKLIN
            COUNTY.

0640 PM     TSTM WND DMG     FORREST CITY            35.01N 90.79W
05/16/2010                   ST. FRANCIS        AR   LAW ENFORCEMENT

            ONE TREE DOWN ON HIGHWAY 284 BLOCKING THE ROAD.

0643 PM     HAIL             BLYTHEVILLE             35.93N 89.92W
05/16/2010  E0.88 INCH       MISSISSIPPI        AR   AMATEUR RADIO

0748 PM     FLASH FLOOD      OBION                   36.26N 89.19W
05/16/2010                   OBION              TN   LAW ENFORCEMENT

            3 INCHES OF WATER COVERING PALESTINE STREET AND HURT
            STREET.

0753 PM     HAIL             18 SW OXFORD            34.18N 89.75W
05/16/2010  E0.88 INCH       PANOLA             MS   AMATEUR RADIO

&&

CCD

The radar

The Paducah radar (KPAH), 112 km away, was scanning. The volume nearest the first event began at 01:52 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Gibson

When
May 16, 7:55 PM CST to 8:55 PM CST
Where
Gibson County, 0.9 mi NW of Dyer to 1.28 mi S of Dyer
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.077, -89.013

Heavy rain caused flash flooding in Dyer. Highway 77 and the Old Dyer-Trenton Road were flooded. The road in front of 184 West College Street collapsed and washed away.

Flash Flood, Obion

When
May 16, 8:00 PM CST to 9:00 PM CST
Where
Obion County, 2 mi SW of Samburg to 2.92 mi SSW of Lassiter Corner
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.359, -89.375

Heavy rain produced flash flooding near Samburg. Highway 21/22 was flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2010Every state in 2010This day in weather historyWarnings in Tennessee, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230636, 230639.